Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 31, 2025, 5:43 AM EDT for Sullivan County, New York; Pike County, Wayne County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2025, 5:43 AM EDT (09:43 UTC)
- Expired
- May 31, 2025, 8:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sullivan County, NY, Pike County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 121 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 8:49 AM EDT | RAIN 1.43 | Liberty, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
989
WGUS51 KBGM 310943
FFWBGM
NYC105-PAC103-127-311245-
/O.NEW.KBGM.FF.W.0013.250531T0943Z-250531T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
543 AM EDT Sat May 31 2025
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
Sullivan County in central New York...
Central Pike County in northeastern Pennsylvania...
Wayne County in northeastern Pennsylvania...
* Until 845 AM EDT.
* At 543 AM EDT, Doppler radar indicated heavy rain across the
warned area where gauge observations show that 1.5 to 2 inches of
rain has already fallen. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Monticello, Honesdale, Liberty, Matamoras, Fallsburg, Lackawaxen,
Bethel, Paupack, Damascus, Neversink, South Fallsburg, Callicoon,
Shohola, Cochecton, Waymart, Wurtsboro, Hawley, Milford, Woodridge
and Bloomingburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4188 7546 4181 7516 4201 7476 4188 7445
4175 7458 4165 7440 4159 7436 4157 7442
4151 7448 4149 7476 4143 7475 4143 7474
4140 7474 4139 7472 4136 7469 4135 7475
4129 7483 4118 7488 4133 7509 4152 7543
FLASH FLOOD...RADAR INDICATED
$$
Kistner1 follow-up statement
357
WGUS71 KBGM 311240
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
840 AM EDT Sat May 31 2025
NYC105-PAC103-127-311250-
/O.EXP.KBGM.FF.W.0013.000000T0000Z-250531T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sullivan NY-Pike PA-Wayne PA-
840 AM EDT Sat May 31 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 845 AM EDT THIS MORNING FOR
SULLIVAN, CENTRAL PIKE AND WAYNE COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
&&
LAT...LON 4188 7546 4181 7516 4201 7476 4188 7445
4175 7458 4165 7440 4159 7436 4157 7442
4151 7448 4149 7476 4143 7475 4143 7474
4140 7474 4139 7472 4136 7469 4135 7475
4129 7483 4118 7488 4133 7509 4152 7543
$$
BTLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 31, 2:57 AM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 31, 2:57 AM EDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 257 AM EDT Sat May 31 2025 .SYNOPSIS... A low pressure system with rain moves off east coast this morning. Gusty winds and cool conditions are expected through the weekend before high pressure builds into the region on Monday, bringing much warmer weather. && .NEAR TERM /THROUGH SUNDAY/... 2 AM Update... Deepening low pressure will track off New Jersey early this morning and over Long Island. The deformation zone/comma head of this system will pivot over NE PA and into the southern Catskills. This region will produce persistent moderate to heavy rainfall through early this morning, before pushing east of the region later this morning. Rainfall rates will be a half inch and an inch per hour across this area for a 4 to 6 hour period through 12Z this morning. Rainfall totals will approach 3 - 6 hour flash flood guidance across NE PA and into Sullivan County NY and flash flooding will be possible. The area of most concern will be across Sullivan County, due to the steeper slopes of Catskills producing high runoff rates. However, rainfall totals will likely have to exceed 1.5 to 2 inches in this area before we start to minor flooding issues popping up. Definitely something to watch over the next hours. The low deepens this morning and a tight pressure gradient forms producing with strong late season synoptic winds, especially east of I-81. Gust of 25 to 30 mph is likely with even a few gusts over 30 mph possible in the Mohawk Valley and higher elevations of the Catskills. Strong cold air advection will lead to falling temperatures this afternoon with precipitation becoming more showery in nature. Low pressure exits later tonight, however, NW flow and cold air advection will keep lake effect shower chances going through the day on Sunday. High temperatures Sunday will remain cool, with most of the region only topping out in the mid to upper 50s and low 60s will be possible further south in the Wyoming Valley. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... 300 AM Update... Broad upper level low in Canada sends another shortwave into the region on Sunday. This feature continues to progress over the region through Sunday night keeping a slight chance of showers in the forecast. Overnight temperatures remain cool with lows in the mid 40s. Shower chances are then expected to gradually diminish heading into early Monday morning as this feature slides east. Northwest flow holds on Monday as the upper trough remains over the area. Otherwise drier conditions are expected to start off the week as high pressure will be in control. Cool temperatures remain in place with highs in the upper 60s to low 70s by afternoon. GFS attempts to bring in another shortwave Monday night ahead of the building ridge, but showers may have a hard time materializing with high pressure in place. The Euro and Canadian keep conditions dry ahead of the ridge. Temperatures overnight fall into the mid to upper 40s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... 300 AM Update... Pattern finally shifts as an upper level ridge builds into the northeast on Tuesday. This will allow warm air to advect into the region with temperatures returning to the mid 70s to low 80s by Tuesday afternoon. Pattern continues into Wednesday with even warmer temperatures expected, highs will climb into the 80s areawide. Mostly sunny skies are anticipated for both Tuesday and Wednesday as high pressure holds. A cold front then approaches the area from the midwest by Thursday/Friday, but timing is uncertain therefore stuck with NBM. Behind this cold front, cooler conditions are expected (closer to normal for this time of the year). && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... VFR conditions will turn to MVFR from south to north overnight and periods of IFR with heavy rain will be possible at BGM and AVP. Wind flow in the lower levels of the atmosphere will be out of the NW, so IFR restrictions due to ceilings will likely occur at ITH/BGM/SYR/RME, as lake enhanced moisture combines with the synoptic moisture from the surface low that will track across the eastern portion of the region. ELM usually stays above IFR in NW flow, however, due to the abundant low level moisture from recent rainfall, decided to take ELM to IFR as well through the morning hours. IFR restrictions should start between 8-12z and last at least into the late morning hours. The surface low will lift to the NE of the area by the early afternoon, which will push cooler and drier air into the region from the NW. Lake enhanced showers will remain, but coverage will be much more isolated. Outlook... Sunday...Low pressure leaving with lowering chances of showers and restrictions. Monday into Wednesday...Mostly VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MPK NEAR TERM...MPK SHORT TERM...ES LONG TERM...ES AVIATION...JTC/MPK
Hazardous weather outlook, May 31, 5:18 AM EDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 518 AM EDT Sat May 31 2025 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-044- 047-072-010930- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Bradford-Susquehanna-Northern Wayne- Wyoming-Lackawanna-Luzerne-Southern Wayne- 518 AM EDT Sat May 31 2025 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ062-PAZ048-010930- Sullivan-Pike- 518 AM EDT Sat May 31 2025 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Moderate to heavy rainfall early this morning could lead to some minor flooding of small streams and tributaries. Isolated flash flooding may be possible, especially in areas with poor drainage. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS.
Nearby
Flash Flood Warnings in Pennsylvania, 2025Flash Flood Warnings in New York, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.